Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On semiprime rings of bounded index

Author: Efraim P. Armendariz
Journal: Proc. Amer. Math. Soc. 85 (1982), 146-148
MSC: Primary 16A12; Secondary 16A48
MathSciNet review: 652429
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A ring $ R$ is of bounded index (of nilpotency) if there is an integer $ n \geqslant 1$ such that $ {x^n} = 0$ whenever $ x \in R$ is nilpotent. The least such positive integer is the index of $ R$. We show that a semiprime ring $ R$ has index $ \leqslant n$ if and only if $ R$ is a subdirect product of prime rings of index $ \leqslant n$.

References [Enhancements On Off] (What's this?)

  • [1] V. A. Andrunakievič and Ju. M. Rjabuhin, Rings without nilpotent elements and completely simple ideals, Dokl. Akad. Nauk SSSR 180, 9-11; English transl. in Soviet Math. Dokl. 9 (1968), 565-568. MR 0230760 (37:6320)
  • [2] J. Beachy and W. D. Blair, Rings whose faithful left ideals are cofaithful, Pacific J. Math. 58 (1975), 1-13. MR 0393092 (52:13903)
  • [3] D. Handelman, Strongly semiprime rings, Pacific J. Math. 60 (1975), 115-122. MR 0389956 (52:10785)
  • [4] J. Hannah, Semiprime rings with bounded index of nilpotence, Math. Res. Rep. No. 7, University of Melbourne, Melbourne, Australia, 1980.
  • [5] N. H. McCoy, The theory of rings, Macmillan, New York, 1964. MR 0188241 (32:5680)
  • [6] P. N. Stewart, Semi-simple radical classes, Pacific J. Math. 32 (1970), 249-255. MR 0255593 (41:254)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A12, 16A48

Retrieve articles in all journals with MSC: 16A12, 16A48

Additional Information

Keywords: Bounded index, semiprime ring, prime rings, subdirect product
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society